Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 28, 2000, 5:55 AM EDT for Scioto County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 5:55 AM EDT (09:55 UTC)
- Expired
- Jul 28, 2000, 6:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:35 AM EDT | Thunderstorm Wind 50 E | Owensville, OH | More than 200 trees downed, mainly along Route 104 near Owensville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WUUS51 KILN 280956 SVRILN OHC145-281045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 555 AM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCIOTO COUNTY IN OHIO... * UNTIL 645 AM EDT... * AT 555 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF PORTSMOUTH...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WEST PORTSMOUTH... ROSEMOUNT... PORTSMOUTH... NEW BOSTON... LUCASVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:40 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 28, 2:40 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 AM EDT FRI JUL 28 2000 BNDRY SHWG UP ON IR SAT PIX XTNDG FM N CNTRL IND DOWN INTO SW IND AND SHWRS AND TSTMS HAV BEGUN TO FIRE ALG IT DURG PAST HR OR SO. MEANWHILE...LTST SFC ANLYS STILL SHWG LOW PRES OVR SRN LK MICH WITH CDFNT XTNDG DOWN ACRS FAR WRN IND INTO SRN IL WHILE UPR LVL LOW CONTINUES TO SPIN OVR THE LP OF MICH. MDLS IN DECENT AGRMT SLOWLY DRPG UPR LVL LOW SOUTH AND BACK TO THE W A LTL BIT THRU SAT WHILE SFC LOW SAGS SLOWLY S. AS A RESULT...CDFNT DOES NOT MAKE MUCH OF AN E PUSH THRU THE DAY TDA AND SORT OF WASHES OUT ACRS THE AREA TNGT. THIS ALLOWS WK AREA OF LLVL CONV/THETAE RDG TO PUSH INTO WRN PORTON OF FA THRU THE LATE AFTN HRS WITH ETA SHWG A LTL DPR MSTR ACRS THE SW. WITH DAYTIME HTG SHUD AGN SEE ADDITIONAL AMS DSTBLZN THRU THE AFTN WITH CAPES INCRSG TO ARND 2000 J/KG. WL KP CHC POPS GOING ACRS ENTIRE FA TDA WITH HIGHEST POPS ACRS THE W. BEST CHC FOR PCPN SHUD BE THIS AFTN BUT BASED ON CRNT ACTVTY...MAY END UP DRPG MAINLY AFTN WORDING. WL LIKELY SEE SOME SHWRS AND TSTMS CONT INTO TNGT WITH BEST CHC INTO THE EVNG HRS. BUT AGN...WL NOT TRY TO INDCT ANY TIMING AS WE CUD SEE SOME ACTVTY OVRNGT TNGT WITH UPR LVL LOW OVRHD. MORE OF THE SAME ON SAT AS WE SHUD SEE AMS DSTBLZ AGN SO WL CONT WITH CHC POPS. PWS INCRS TO GREATER THAN 1.5 INCHES THRU THE AFTN AND WITH FAIRLY SLOW MOVMT OF STORMS...CUD END UP WITH SOME HEAVY RAINERS. AS FOR TMPS...WL NOT STRAY TOO FAR FM GUID BUT WITH FAIR AMT OF CLDS ARND AND SOME PCPN...WL SHAVE A DGR OR TWO OFF FWC HIGHS NXT CPL DAYS. .ILN...NONE. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:50 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 40 min |
| Jul 28, 12:19 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 41 min |
| Jul 28, 12:33 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 42 min |
| Jul 28, 12:42 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 48 min |
| Jul 28, 12:52 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 48 min |
| Jul 28, 1:31 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 44 min |
| Jul 28, 2:37 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 38 min |
| Jul 28, 3:34 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 26 min |
| Jul 28, 5:20 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 55 min |
| Jul 28, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 62 min |
| Jul 28, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Union | 58 min |
| Jul 28, 7:13 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 77 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.